CaltechAUTHORS
  A Caltech Library Service

The Process of Infection with Bacteriophage φX174: III. Phage Maturation and Lysis after Synchronized Infection

Denhardt, David T. and Sinsheimer, Robert L. (1965) The Process of Infection with Bacteriophage φX174: III. Phage Maturation and Lysis after Synchronized Infection. Journal of Molecular Biology, 12 (3). pp. 641-646. ISSN 0022-2836. https://resolver.caltech.edu/CaltechAUTHORS:20160617-084822836

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160617-084822836

Abstract

Techniques are described for the synchronization of the infection by bacteriophage φX174 in all of the infected bacteria. One-step growth curves of wild-type φX and of a mutant with a longer mean latent period have been determined. The rate of appearance of mature phage is constant, and phage release is accompanied by cellular dissolution.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/S0022-2836(65)80318-7DOIArticle
http://www.sciencedirect.com/science/article/pii/S0022283665803187PublisherArticle
Additional Information:© 1965 Elsevier Ltd. Received 29 December 1964, and in revised form 22 March 1965. This work was reported in a thesis submitted to the California Institute of Technology by one of us (D.T.D.) in partial fulfilment of the requirements for the degree of Doctor of Philosophy. Financial support was provided by fellowships from the National Science Foundation and the Public Health Service and by grant RG 6965 of the U.S. Public Health Service. We wish to acknowledge many informative discussions with Dr R. S. Edgar and Mr Clyde Hutchison.
Funders:
Funding AgencyGrant Number
NSFUNSPECIFIED
U.S. Public Health Service (USPHS)RG6965
Issue or Number:3
Record Number:CaltechAUTHORS:20160617-084822836
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160617-084822836
Official Citation:David T. Denhardt, Robert L. Sinsheimer, The process of infection with bacteriophage φX174, Journal of Molecular Biology, Volume 12, Issue 3, 1965, Pages 641-646, ISSN 0022-2836, http://dx.doi.org/10.1016/S0022-2836(65)80318-7. (http://www.sciencedirect.com/science/article/pii/S0022283665803187)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:68463
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:17 Jun 2016 18:34
Last Modified:03 Oct 2019 10:14

Repository Staff Only: item control page